Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 27, 2021, 9:21 PM CDT for McCurtain County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 9:21 PM CDT (02:21 UTC)
- Expired
- May 27, 2021, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
927
WUUS54 KSHV 280221
SVRSHV
OKC089-280300-
/O.NEW.KSHV.SV.W.0157.210528T0221Z-210528T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
921 PM CDT Thu May 27 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 1000 PM CDT.
* At 920 PM CDT, severe thunderstorms were located along a line
extending from near Big Cedar to 8 miles southeast of Muse to near
Octavia, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plunketville, Watson and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3422 9447 3450 9491 3451 9446
TIME...MOT...LOC 0220Z 315DEG 36KT 3468 9460 3458 9466 3451 9476
HAIL...1.00IN
WIND...60MPH
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:44 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 27, 6:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 644 PM CDT Thu May 27 2021 .AVIATION... VFR conditions will continue to prevail across the area in advance of a line of strong thunderstorms advancing southward through the region overnight into Friday morning. Between 28/04Z and 28/10Z, these storms will begin to bring MVFR ceilings and visibilities to all terminals as they pass from north to south. In their wake, terminals will see a return to VFR late in the TAF period. Winds will continue to be southerly to southwesterly in the neighborhood of 5-10 kts ahead of the line of storms, and will become variable then northerly after the passage of the front. /26/ && .PREV DISCUSSION... /issued 257 PM CDT Thu May 27 2021/ SHORT TERM.../Tonight through Friday Night/ Upper low diving sewd across the High Plains this evening will drive a cold front sewd along with multiple impulses during the overnight hours. Although this is not a true NW flow regime, associated convection looks to behave in a similar fashion, as a line of strong to severe storms will develop late tonight and race sewd into our region through daybreak. The primary threat with these storms will be damaging winds, but an isolated tornado or instance of flash flooding cannot be ruled out. Most model output, including hi-res CAMs weaken this line of storms after daybreak, as it continues swd and finally decays by mid morning-midday. Slightly cooler temps are fcst for Friday in the wake of the cold front. Additional impulses in nwly flow aloft look to bring another round of convection, mainly to E TX/Deep E TX Friday night into early Saturday. The threat for severe weather is uncertain attm, but certainly can't rule it out. Meanwhile, temps overnight should run several degrees cooler than in previous days as the cooler airmass lingers. /12/ LONG TERM.../Saturday Night through Thursday/ By Saturday morning, convection should be on the downward trend across much of the region with the cold front shifting south of the region and just some lingering showers and maybe a few thunderstorms still ongoing over mainly our southern zones. Much improved weather will follow through the latter half of Saturday as cooler air spills south in the wake of the front and accompanying upper level trough passage. This rare late season push of much cooler Canadian air will result in lows on Saturday night mainly in the 50s, averaging around 10 degrees below normal for late May. The remainder of the Memorial Day holiday weekend looks to be quite pleasant as well with high pressure centered to our NE over the Ohio Valley. This will yield cooler E/NE winds on Sunday and through the first half of Monday before winds begin to veer more SE. This will aid in slightly warmer temperatures on Memorial Day Monday compared to Sunday with highs climbing into the upper 70s to middle 80s for the holiday. We should generally remain dry through Memorial Day as the sfc high and upper level ridge gradually shift farther east and allow for next upper trough and cold front to begin encroaching from the west. This may allow for some very isolated convection to enter our extreme NW zones later on Monday, but rain chances remain quite low at this time. By Monday night into Tuesday, rain chances will begin to creep a bit higher as the upper level trough pivots out of the Rockies into the Southern Plains with the cold front advancing toward the Middle Red River Valley. As a result, expect the overall coverage of showers and thunderstorms to increase and expand eastward across the region through mid week as the front slows to a crawl just west of our area before likely becoming stationary. This will keep our weather rather unsettled through the remainder of the long-term period, resulting in below normal temperatures through much of next week. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 86 66 78 / 50 70 30 20 MLU 72 86 64 76 / 10 60 20 20 DEQ 68 84 59 77 / 90 30 20 10 TXK 71 84 63 76 / 90 50 20 10 ELD 69 84 59 76 / 60 60 20 10 TYR 71 85 66 78 / 60 70 40 30 GGG 71 84 66 77 / 60 70 40 30 LFK 72 86 69 79 / 10 50 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 26/12/19
Hazardous weather outlook, May 27, 1:53 PM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 153 PM CDT Thu May 27 2021 ARZ050-051-059>061-070>073-LAZ001>004-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>151-281900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 153 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... By tonight, a linear complex of thunderstorms will become very well organized across the Middle Red River Valley of northeast Texas, southeast Oklahoma, and southwest Arkansas. This linear storm complex will pose a primary damaging wind threat with some bowing structures possible as it propogates southeast into our northwest zones by mid to late evening, then expand farther south down along the I-20 corridor of east Texas and northwest Louisiana through the early morning hours on Friday. Large hail, localized flooding, and an isolated tornado or two also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and thunderstorms will continue across the region Friday through at least the first half of Saturday across our southern zones as a cold front slowly advances south through the region. The threat of some isolated damaging wind gusts will continue on Friday, generally along and south of Interstate 20. Locally heavy rainfall may also continue to pose a flash flood risk in some areas where recent rounds of heavy rainfall have occurred. Beyond Saturday, the remainder of the Memorial Day weekend appears to be quite pleasant with ample sunshine before more widespread showers and thunderstorms return toward the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed tonight through Friday morning. LAZ005-006-010>014-017>022-TXZ152-153-165>167-281900- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- 153 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... A linear complex of showers and thunderstorms will be advancing south toward the I-20 corridor after midnight through the early morning hours on Friday. This linear storm complex should slowly weaken with additional southward progress, but strong and gusty winds will remain possible through daybreak on Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and thunderstorms will continue across the region Friday through at least the first half of Saturday across our southern zones as a cold front slowly advances south through the region. The threat of some isolated damaging wind gusts will continue on Friday, generally along and south of Interstate 20. Locally heavy rainfall may also continue to pose a flash flood risk in some areas where recent rounds of heavy rainfall have occurred. Beyond Saturday, the remainder of the Memorial Day weekend appears to be quite pleasant with ample sunshine before more widespread showers and thunderstorms return toward the middle of next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:37 PM CDT | Special Weather Statement | SHV | McCurtain | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.